Table of Contents
Geometry
Volume 2013 (2013), Article ID 715907, 2 pages
http://dx.doi.org/10.1155/2013/715907
Research Article

An Upper Bound for the Symmetric Tensor Rank of a Low Degree Polynomial in a Large Number of Variables

Department of Mathematics, University of Trento, 38123 Povo, Italy

Received 22 December 2012; Accepted 15 February 2013

Academic Editor: Michel Planat

Copyright © 2013 E. Ballico. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. H. Lim and V. de Silva, “Tensor rank and the ILL-posedness of the best low-rank approximation problem,” SIAM Journal on Matrix Analysis and Applications, vol. 30, no. 3, pp. 1084–1127, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. A. Bernardi, A. Gimigliano, and M. Idà, “On the stratication of secant varieties of Veronese varieties via symmetric rank,” Journal of Symbolic Computation, vol. 46, pp. 34–55, 2011. View at Google Scholar
  3. J. Buczynski and J. M. Landsberg, “Ranks of tensors and a generalization of secant varieties,” Linear Algebra and Its Applications, vol. 438, no. 2, pp. 668–689, 2013. View at Google Scholar
  4. J. M. Landsberg, Tensors: Geometry and Applications, vol. 128 of Graduate Studies in Mathematics, The American Mathematical Society, 2012.
  5. J. M. Landsberg and Z. Teitler, “On the ranks and border ranks of symmetric tensors,” Foundations of Computational Mathematics, vol. 10, no. 3, pp. 339–366, 2010. View at Publisher · View at Google Scholar · View at Scopus
  6. G. Comas and M. Seiguer, “On the rank of a binary form,” Foundations of Computational Mathematics, vol. 11, no. 1, pp. 65–78, 2011. View at Publisher · View at Google Scholar · View at Scopus
  7. J. Alexander and A. Hirschowitz, “La méthode d'Horace éclatée: application à l'interpolation en degré quatre,” Inventiones Mathematicae, vol. 107, no. 1, pp. 585–602, 1992. View at Publisher · View at Google Scholar · View at Scopus
  8. J. Alexander and A. Hirschowitz, “Polynomial interpolation in several variables,” The Journal of Algebraic Geometry, vol. 4, no. 2, pp. 201–222, 1995. View at Google Scholar
  9. K. A. Chandler, “A brief proof of a maximal rank theorem for generic double points in projective space,” Transactions of the American Mathematical Society, vol. 353, no. 5, pp. 1907–1920, 2000. View at Google Scholar · View at Scopus
  10. M. C. Brambilla and G. Ottaviani, “On the Alexander-Hirschowitz theorem,” Journal of Pure and Applied Algebra, vol. 212, no. 5, pp. 1229–1251, 2008. View at Publisher · View at Google Scholar · View at Scopus
  11. B. Ådlandsvik, “Joins and higher secant varieties,” Mathematica Scandinavica, vol. 61, pp. 213–222, 1987. View at Google Scholar